STD Home > Tri-Norinyl Overdose

Even though a Tri-Norinyl overdose is unlikely to cause any serious problems, taking too much of this birth control pill may cause nausea, vomiting, and vaginal bleeding. While these overdose symptoms are not typically dangerous, you should still seek immediate medical care if you believe you have overdosed on Tri-Norinyl. Overdose treatment (if necessary) may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

An Overview of a Tri-Norinyl Overdose

Tri-Norinyl® (norethindrone/ethinyl estradiol) is a birth control pill that is only available with a prescription. The effects of a Tri-Norinyl overdose are not typically serious, but can vary depending on a number of factors. Some of these factors include the sex and age of the person who took the overdose, the Tri-Norinyl dosage, and whether it was taken with any other substances, medications, or street drugs.
 
Even though a Tri-Norinyl overdose is unlikely to be dangerous, you should still seek medical attention immediately if you happen to overdose on this contraceptive.
 
(Tri-Norinyl is equivalent to Aranelle™ and Leena® birth control pills. The information in this article also applies to each of these medications.)
 

Tri-Norinyl Overdose Symptoms

Just as with any birth control pill, an overdose with Tri-Norinyl may cause nausea and vomiting. In females (even in young girls), an overdose of Tri-Norinyl may cause vaginal bleeding. In cases where children have inadvertently taken large doses of birth control pills, no serious symptoms have been reported.
 

Treating a Tri-Norinyl Overdose

It is not known how best to treat a Tri-Norinyl overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
 
Even though a Tri-Norinyl overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Tri-Norinyl.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.